Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2007, 1:31 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 1:31 PM EDT (17:31 UTC)
- Expired
- Jun 27, 2007, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Pike County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 271732 FFWBGM PAC103-272030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 430 PM EDT * AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. * LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED DINGMANS FERRY, MILFORD, BIRCHWOOD LAKES AND THE PORTERS LAKE AREA. RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4132 7503 4114 7504 4111 7488 4137 7470 $$ MSE
1 follow-up statement
000 WGUS71 KBGM 272021 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 421 PM EDT WED JUN 27 2007 PAC103-272031- PIKE PA- 421 PM EDT WED JUN 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM EDT FOR SOUTHEASTERN PIKE COUNTY... * LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DINGMANS FERRY. RAIN HAS MOVED OUT OF THE AREA... AND THE THREAT FOR FLOODING HAS ENDED. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4132 7503 4114 7504 4111 7488 4137 7470 $$ MSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:50 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 27, 9:50 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 950 AM EDT WED JUN 27 2007 .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST WILL SLOWLY GIVE WAY TODAY, ALLOWING A FRONTAL SYSTEM TO APPROACH FROM THE WEST. AFTER ANOTHER HOT AND HUMID DAY, THUNDERSTORMS WILL FORM THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL. && .NEAR TERM /TODAY/... MORNING FOG HAS BURNED OFF LEAVING SOME HAZE AND NEAR FULL SUN. KSYR IS ALREADY 85 AT THIS HOUR...DEMONSTRATING THE WARMTH OF THE AIRMASS. DONT SEE HIGHS HAVING MUCH TROUBLE REACHING THE SAME VALUES AS YESTERDAY...SO HAVE BUMPED THEM UP JUST SLIGHTLY WITH THIS UPDATE. SLIGHT RISK FOR SEVERE STORMS CONTINUES ACROSS THE AREA TODAY. IMPRESSIVE CAPE FIELDS...WITH 2000-2500 J/KG POSSIBLE BY AFTERNOON...BUT THE WIND FIELDS CONTINUE TO BE UNIMPRESSIVE. THIS BRINGS WITH IT THE POSSIBLE FLASH FLOODING RISK AS MBE VECTORS ARE NEARLY STATIONARY OVER THE AREA TODAY SUGGESTING SOME STORM BACK BUILDING. KBUF AND KALB 12Z SOUNDINGS DO SUGGEST SOME DRY AIR ALOFT...WHICH MAY ENHANCE THE POTENTIAL FOR A FEW DOWNBURSTS WITH ANY STORMS THAT DO DEVELOP. WITH SUCH A WARM AIRMASS...FEEL HAIL WILL BE A LESSER THREAT...AND AT THIS POINT THE SHEAR FIELDS DO NOT APPEAR SUPPORTIVE FOR ROTATING UPDRAFTS. 12Z KBUF SOUNDING ALSO SHOWS SOMEWHAT OF A CAP...SO STORMS MAY HAVE SOME TROUBLE FORMING IN THE SHORT TERM. HOWEVER...A SHORTWAVE OVER SOUTHEAST MICHIGAN COMBINED WITH THE INCREASING INSTABILITY AS DAYTIME HEATING PROGRESSES SHOULD HAVE NO PROBLEM OVERCOMING THE CAP...BUT WITH THE AFOREMENTIONED WEAK WIND FIELDS...DO NOT BELIEVE AN ORGANIZED WIDESPREAD SEVERE EVENT IS LIKELY. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... TONIGHT CONVECTIVE COVERAGE INCREASES WITH THE APPROACH OF THE COLD FRONT FROM THE NORTH AND WEST. THUNDERSTORMS MAY INCREASE AGAIN OVER SOUTHERN ZONES ON THURSDAY AS DAYTIME HEATING ADDS TO THE INSTABILITY. THERE WILL ONCE AGAIN BE A SEVERE THREAT, BUT FEEL FLASH FLOODING WILL REMAIN THE BIGGEST CONCERN. LATEST PROGS SHOW AVP HOLDING ONTO A 1.75-1.90 PRECIPITABLE WATER CONTENT INTO THURSDAY MORNING. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AMPLIFIED PATTERN OVER THE CONUS BRINGS A PRETTY SUBSTANTIAL TROUGH OVER OUR AREA FOR THE UPCOMING WEEKEND. ALTHOUGH THE NEW 6Z GFS IS MORE IN LINE WITH THE 00Z ECMWF IN A WEAKER TROUGH THAN THE 0Z GFS...WELL STILL BE IN LINE FOR BELOW NORMAL TEMPS THROUGH THE WEEKEND. PRIMARY DIFFERENCE FROM YESTERDAY IS THAT A DECENT SHORTWAVE WILL DROP THROUGH THE AREA ON SATURDAY ALONG WITH THE COLD CORE ALOFT. THIS FEATURE IS A LITTLE MORE ROBUST THAN WHAT LONG RANGE MODELS DEPICTED YESTERDAY. THE GFS DEVELOPS AROUND 500 J/KG OF CAPE WITH THIS FEATURE...AND WITH GOOD DYNAMICS ALOFT /PVA AND GOOD JET PLACEMENT/ IT APPEARS THAT WELL SEE SOME AFTERNOON SHOWERS AND PERHAPS A FEW THUNDERSTORMS. THIS SHOULD CLEAR THE AREA SATURDAY NIGHT WITH DRIER ALBEIT COOL CONDITIONS FOR SUNDAY WITH TEMPS STRUGGLING TO MAKE IT MUCH ABOVE 70F. THE SURFACE HIGH CRESTS OVER THE AREA MONDAY AND BY TUESDAY...THE TROUGH PULLS AWAY FROM THE US EAST COAST ALLOWING RIDGING OVER THE CENTRAL PORTION OF THE COUNTRY TO BUILD EAST AS THE SURFACE HIGH MOVES SOUTHEAST OF THE AREA. THIS WILL BRING MODERATING CONDITIONS WITH TEMPS AROUND SEASONAL NORMS. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... WIDESPREAD MVFR VISIBILITIES WILL REMAIN FIXED THROUGH ABOUT 13Z. ELM IS STRUGGLING IN IFR RANGE, BUT SHOULD RECOVER SHARPLY IN THE NEXT 2 HOURS. LATE THIS AFTERNOON THE ATMOSPHERE WILL BECOME UNSTABLE, ALLOWING THUNDERSTORMS TO FORM. COVERAGE WILL BE SCATTERED. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THUNDERSTORMS WILL CONTINUE TONIGHT WITH COVERAGE INCREASING. THERE IS WIDESPREAD LIGHT FOG POTENTIAL IF THE GROUND BECOMES SATURATED ENOUGH. AFTER THUNDERSTORMS TAPER OFF ON THURSDAY, DRY WEATHER WILL RETURN FOR THURSDAY NIGHT AND FRIDAY. ELM WILL NEED TO BE WATCHED FOR MORNING FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...JMA SHORT TERM...DJP/JMA LONG TERM...JMA AVIATION...DJP
Hazardous weather outlook, Jun 27, 1:02 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 102 PM EDT WED JUN 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 102 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CONTINUATION OF THE THUNDERSTORMS IS EXPECTED THURSDAY, WITH ADDITIONAL HEAVY RAINFALL LIKELY...PARTICULARLY FROM THE NEW YORK...PENNSYLVANIA BORDER SOUTH. DRY WEATHER WILL RETURN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ARNOTT
In the hours before
Special weather statement, Jun 27, 11:10 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 AM EDT WED JUN 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-272115- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1110 AM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND INTO THIS EVENING... HOT AND HUMID AIR AHEAD OVER THE REGION WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA AFTER NOON TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME SEVERE STORMS ARE POSSIBLE. THE STORMS ARE EXPECTED TO BE SLOW MOVING...ENHANCING THE THREAT OF FLOODING OVER SMALL STREAMS...URBAN AREAS AND OTHER POOR DRAINAGE LOCATIONS. THERE IS ALSO THE POSSIBILITY FOR DAMAGING WINDS IN THE STRONGEST STORMS. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON INTO THIS EVENING...YOU ARE ADVISED TO KEEP A CLOSE EYE TO THE SKY...AND BE PREPARED TO QUICKLY SEEK SHELTER. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. ARNOTT
Special weather statement, Jun 27, 11:52 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1152 AM EDT WED JUN 27 2007 PAZ039-043-271645- SUSQUEHANNA PA-WYOMING PA- 1152 AM EDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING THROUGH SUSQUEHANNA AND WYOMING COUNTIES... * AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LACEYVILLE...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MESHOPPEN AND AUBURN CENTER AT 1210 PM EDT... RUSSELL HILL AND VOSBURG AT 1225 PM EDT... ELK LAKE AT 1230 PM EDT... LAKE CAREY AND TUNKHANNOCK AT 1235 PM EDT... AVERY AND ALDOVIN AT 1240 PM EDT... NICHOLSON AT 1245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Local storm report, Jun 27, 12:50 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL DINGMANS FERRY 41.22N 74.88W
06/27/2007 E0.75 INCH PIKE PA PUBLIC
1240 PM HAIL DINGMANS FERRY 41.22N 74.88W
06/27/2007 E0.88 INCH PIKE PA PUBLIC
&&
JMASpecial weather statement, Jun 27, 1:05 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 105 PM EDT WED JUN 27 2007 NYZ018-271800- ONONDAGA NY- 105 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING THROUGH ONONDAGA COUNTY... * AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR JORDAN... AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELBRIDGE AT 110 PM EDT... JACKS REEF AT 115 PM EDT... MEMPHIS AND IONIA AT 120 PM EDT... BENNETTS CORNERS AND MARCELLUS AT 125 PM EDT... WARNERS AT 130 PM EDT... CAMILLUS AND BALDWINSVILLE AT 135 PM EDT... AMBOY AND VAN BUREN AT 140 PM EDT... FAIRMOUNT AND CEDARVALE AT 145 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Special weather statement, Jun 27, 1:16 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 116 PM EDT WED JUN 27 2007 NYZ025-044-055-056-271800- BROOME NY-CORTLAND NY-TIOGA NY-TOMPKINS NY- 116 PM EDT WED JUN 27 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN TOMPKINS...NORTHERN TIOGA...NORTHERN BROOME...AND SOUTHERN CORTLAND COUNTIES... * AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAROLINE...AND MOVING EAST AT 20 TO 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RICHFORD AND BERKSHIRE AT 125 PM EDT... EAST BERKSHIRE AND HUNTS CORNERS AT 130 PM EDT... CENTER LISLE AND NANTICOKE AT 135 PM EDT... LISLE AND MARATHON AT 140 PM EDT... WHITNEY POINT AT 145 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:27 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 63 min |
| Jun 27, 1:05 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 55 min |
| Jun 27, 1:29 PM EDT | Flash Flood Watch | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 6 hr |
| Jun 27, 2:05 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 55 min |
| Jun 27, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 63 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 60 min |
| Jun 27, 5:08 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 67 min |
| Jun 27, 5:16 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 59 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 28 min |
| Jun 27, 6:07 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne, Wyoming | 53 min |
| Jun 27, 6:20 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 40 min |
| Jun 27, 6:57 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 63 min |
| Jun 27, 7:00 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 45 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.